Minimal subadditive inclusion domains for the eigenvalues of matrices

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


Minimal subadditive inclusion sets for the eigenvalues of matrices are constructed as numerical ranges based on a relation called parallelism which generalizes Bauer's dual vector pairs and Lumers semi-inner-product spaces. The corresponding sets of dissipative matrices are shown to be maximal convex cones of nonsingular matrices. The results are useful as a basis for an axiomatic definition of numerical ranges not restricted to normed algebras. The invariance of certain cones of dissipative matrices under the mapping of a matrix to its negative quasiinverse is stated, and some applications of this result are given.

Original languageEnglish
Pages (from-to)233-268
Number of pages36
JournalLinear Algebra and Its Applications
Issue number3
StatePublished - 1977
Externally publishedYes


Dive into the research topics of 'Minimal subadditive inclusion domains for the eigenvalues of matrices'. Together they form a unique fingerprint.

Cite this